Side effects from Target Therapy

  • 3 replies
  • 43 subscribers
  • 157 views

After waving goodbye to my right kidney four years ago, the nodule on my lungs have started to grow. At some point they reached the point where they are called tumours.

Before they became to big I was advised to go onto target therapy a drip called sunitinib.

O am told all though they are not chemo they are under the same heading, my question or discussion points re two fold:

Are side effects worse or better than chemo.

I seem on a three week cycle two on and one off and repeat. I am fine for the break week and the first week but towards the end of the second week I get sick and a little dizzy. I have called sick for a few days every third week since I started. This makes me feel guilty and all though work makes the right noises I hear mutterings in the background. I work with younger staff including my manager all of whom are in their twenties where I am 51 yes young. I don't expect sympathy but am wondering does your body get used to the treatment after a while 

If y you got his far then thanks for reading.

All the best for all of you.

D x

  • Are side effects worse or better than chemo.

    On the whole, targeted therapy is less impactful than chemo, on hearsay,I believe.  But everyone reacts differently and there is a whole host of drugs in that spectrum all of which may induce different side effects. 

    Your body can get used to the treatment over time.  I'm on immunotherapy (nivolumab) and I noticed things settling down over time.  But equally, the cancer can also become accustomed also and the tumor learn to beat it.  

    If work Colleagues are starting to mutter at your sick leave, you might want to have a quiet word with your manager or HR.  People with a cancer diagnosis are protected under the disabilities legislation.    You don't say whether they know about your situation.  If they do, shame on them! If not, they could be advised you have a health condition which may impact your attendance and is covered under employment protection rights, surreptitiously if need be. 

  • Agree with Mmum. How dare they even think about muttering about you and your occasional sick leave. That won’t help your mental health whatsoever! Nip it in the bud with them at the top. Take care x

  • Hi D ,

    Hope it's a good day for you today

    Reading your post I found the targeting drip 3 week cycle  treatment far easier than other forms of chemo targeting oral tablets .

    I had 6 months of the 3 week cycle drug and my body other than becoming tired and feeling sick the day after the treatment I was fine sorry to say for me the start of the treatment showed good results even shrinking the size of my tumours but by month 6 my boby had got used to it and the cancer spread again .

    I then went on to targeting chemo tablets cabozentinb and so many side effects sickness, diorerrea,loss of taste,mouth ulcers,tired all the time and others.

    Everyone is different and your doing great with only taking a few days off a month well done.(F everyone who even has a little moan about time off they have no idea)

    My cancer got worse on the cabozentinb and after 6 months I had to change to another chemo based oral tablets ( 12 months now) with very little side effects.

    I decided to pack work in last Christmas after I got the diagnosis of terminal ill lucky I was able to withdraw all my pensions tax free ( still got bills to pay only 52) but thought making memories is more important.

    Anyway sorry for the long reply ,keep smiling and your not alone all the best Ry